I have been on prednisone (20mg daily) for RA for a fortnight and whilst it hasn't completely removed symptoms of pain and swelling it has definitely helped, last night I took my first ever dose of methotrexate (10mg) just to see if I experience any side effects, and while for the most part I haven't had any reactions as of yet I did however wake up in immense pain as if i haven't had anything and were in the midst of a full blown flare up. I have been instructed to still keep taking prednisone until the methotrexate kicks in, has any one else heard of this?
Joint pain is one of the serious side effects of methotrexate. Check out the side effects of this drug as there are many, and serious ones.
Prednisone is also a seriously dangerous drug if used long term. And joint pain will be worse as you taper off of it. Never just stop taking it without tapering it.
I would contact your doctor, but sometimes doctors think the benefit of a drug is worth the side effects.
Epsom salt baths may help with the arthritis pain, as will an over the counter anti-inflammatory. Also icy hot and biofreeze work well as a topical. If you can get it there.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Aug 2011 • 2 answers
Updated 19 Jan 2017 • 6 answers
Updated 14 Jun 2014 • 5 answers
Updated 5 Aug 2014 • 2 answers
Updated 17 Aug 2015 • 2 answers